Alert archive / Montana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 182, NWS Glasgow, MT
NWS Glasgow, MT issued this severe thunderstorm warning at Aug 23, 2005, 4:14 PM MDT for Richland County, Roosevelt County, Montana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2005, 4:14 PM MDT (22:14 UTC)
- Expired
- Aug 23, 2005, 5:15 PM MDT
- In force
- 61 min
- Issued by
- NWS Glasgow, MT
- Area
- Counties, with a storm outline in the text
Counties Richland County, MT, Roosevelt County, MT
The radar
The Glasgow radar (KGGW), 138 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 10.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 751 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 1808 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 2:42 PM MDT, 1 hour 32 minutes earlier.
Area forecast discussion, Aug 23, 2:42 PM MDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 242 PM MDT TUE AUG 23 2005 .SHORT TERM...FOR NORTHEAST MONTANA TONIGHT THROUGH THURSDAY... SURFACE LOW IS CURRENTLY NEAR GGW WITH A SURFACE TROUGH EXTENDING SOUTH THROUGH MLS. A COLD FRONT EXTENDS WEST FROM THE LOW TO NORTHWEST MONTANA. MODELS ARE IN AGREEMENT WITH MOVING THE LOW ACROSS NE MONTANA TONIGHT TO SE SASKATCHEWAN WED MORNING. MEANWHILE...A COLD FRONT MOVES SE ACROSS EASTERN MONTANA TONIGHT AND WED MORNING. AN UPPER LOW OVER BRITISH COLUMBIA MOVES TO SE ALBERTA BY WED MORNING. AIRMASS OVER EASTERN MONTANA HAS BECOME INCREASINGLY UNSTABLE WITH TIME TODAY AND WILL ALLOW THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND CONTINUE INTO TONIGHT. WITH CAPE UP TO 1800 J/KG AND LIFTED INDEX AS LOW AS -5...COULD SEE SOME SEVERE STORMS THROUGH THIS EVENING. WILL MAINTAIN GOING FORECAST OF SCATTERED THUNDERSTORMS IN THE EAST AND NUMEROUS SHOWERS IN THE WEST TONIGHT. COOLER AIR DIVES INTO THE FORECAST AREA FOR WED AND WED NIGHT WITH UPPER LOW TRACKING ALONG THE MT/CANADIAN BORDER. MODELS HAVE MOST OF THE FORECAST AREA IN A DRY SLOT. HOWEVER...STRONG SHORTWAVES ROTATING AROUND THE LOW WILL AFFECT NORTHEAST MONTANA WED AFTERNOON AND EVENING. ALSO...LOW LEVEL SHOULD BECOME UNSTABLE WITH DAYTIME HEATING SO SOME SHOWERS SHOULD DEVELOP ACROSS THE AREA. WILL KEEP A CHANCE OF SHOWERS AND/OR THUNDERSTORMS IN THE FORECAST. UPPER LOW GRADUALLY LIFTS NORTHEAST WED NIGHT AND THURSDAY. WRAP AROUND MOISTURE STAYS NORTH OF THE FORECAST AREA FOR THE MOST PART. HOWEVER...THE NORTHEAST ZONES MAY GET ON THE SOUTHERN EDGE OF THE WRAP AROUND MOISTURE. WILL KEEP A SLIGHT CHANCE OF SHOWERS IN THE NORTHEAST AND GO DRY ELSEWHERE. COOL AIRMASS WILL LINGER INTO THURSDAY. FORRESTER .LONG TERM...THURSDAY NIGHT THROUGH TUESDAY... MODELS BEGIN THE PERIOD IN GOOD ENOUGH AGREEMENT TO HAVE CONFIDENCE IN THE FORECAST THROUGH SUNDAY. TEMPERATURES WILL WARM AGAIN BEGINNING ON FRIDAY AS THE UPPER LOW IN CANADA MOVES EAST. THE WEEKEND WILL REMAIN WARM AND DRY. BEGINNING SUNDAY NIGHT THE MODELS SHOW AN APPROACHING UPPER LOW PRESSURE TROUGH THAT BEGINS DIGGING INTO THE NORTHWEST COAST. MODELS BEGIN TO DIVERGE AS TO EXACTLY WHEN THE TROUGH WILL PUSH A FRONT INTO OUR AREA SO HAVE A CHANCE OF POPS IN OUR NORTHWEST CORNER FOR SUNDAY NIGHT AND A CHANCE FOR POPS IN THE WESTERN ZONES ON MONDAY AS THE COLD FRONT MOVES IN FROM THE WEST. THE FRONT WILL MOVE THROUGH THE AREA MONDAY NIGHT SO HAVE POPS IN FOR MONDAY NIGHT AND TUESDAY. TEMPERATURES WILL COOL MONDAY AND TUESDAY ALSO. SCT && .AVIATION...VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS. ISOLATED THUNDERSTORMS WILL BE MOVING THROUGH THE REGION THIS AFTERNOON AND EVENING. SOME OF THE THUNDERSTORMS MAY PRODUCE ERRATIC GUSTY WINDS AND REDUCTION OF VISIBILITY IN HEAVY DOWNPOURS. SCT && .GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Aug 23, 6:12 AM MDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 612 AM MDT TUE AUG 23 2005 MTZ016>027-059>062-241215- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 612 AM MDT TUE AUG 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT EAST OF JORDAN...GLASGOW AND OPHEIM. LARGE HAIL AND HEAVY RAINFALL WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 3:20 PM MDT | Severe Thunderstorm Warning | GGW | Richland, Roosevelt | 40 min |
| Aug 23, 5:14 PM MDT | Severe Thunderstorm Warning | GGW | Roosevelt, Sheridan | 31 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.